I am wondering if this is a side effect of the drug? I do not have the achy feeling with the migraine, only after I take the medication. Maxalt has been a miracle drug for my migraines as well... I have trialed others, and this one works for me! The Ache seems to be in the joints of my fingers and neck, and shoulders and back... I have really made a point of taking note when the achy pain starts and it is always within an hour of taking the Maxalt. It is worth it for the relief of the migraine, but curious if anyone else has had this side effect?
I felt the same way after taking Maxalt but it was the only thing on the market at the time. Felt worse from Imitrex. I have been taking Relpax for several years now & have very few if any side effects. It takes a little longer to work than Maxalt but still - no achy feeling & no headach. Both meds are in the "triptan" family but Maxalt is rizatriptan & Relpax is eletriptan so maybe that makes the difference. I started with 20 mg tabs and then they came out with 40 mgs. Relpax is not cheap though & insurance will only cover 6/ month. I do not have ins & I pay about $20/ pill but when I have a headache I would pay $1 million to make it go away! If you haven't tried it already, I would ask your Dr for a sample of Relpax 40 mg or a script to give it a try. You might be pleasantly surprised.
Another note with side effects, there are some meds that will have an adverse effect if taken with-in 48-72 hours of triptans so be sure to talk to your pharmacist.
- Maxalt Information for Consumers
- Maxalt Information for Healthcare Professionals (includes dosage details)
- Side Effects of Maxalt (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Sep 2010 • 1 answer
Posted 5 Jul 2012 • 2 answers
Posted 18 Aug 2012 • 4 answers
Posted 29 Apr 2014 • 1 answer
Posted 2 Feb 2015 • 1 answer